5 doctors weighed in:

How can one tell the difference between antibiotic side effects and colitis?

5 doctors weighed in
2 doctors agree

In brief: Difficult

If no recent antibiotics that is clear. Both can cause diarrhea.

In brief: Difficult

If no recent antibiotics that is clear. Both can cause diarrhea.
Dr. Creighton Wright
Dr. Creighton Wright
Thank
Emily Lu
Family Medicine
2 doctors agree

In brief: Not always different

Colitis can be a bad side effect of taking antibiotics.
Talk to your doctor if you have excessive diarrhea that does not get better or if the stools become bloody stool. Drink lots of fluids to keep from getting dehydrated. Call your physician if this condition worsens and you become weak and dehydrated.

In brief: Not always different

Colitis can be a bad side effect of taking antibiotics.
Talk to your doctor if you have excessive diarrhea that does not get better or if the stools become bloody stool. Drink lots of fluids to keep from getting dehydrated. Call your physician if this condition worsens and you become weak and dehydrated.
Emily Lu
Emily Lu
Answer assisted by Emily Lu, Medical Student
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
29 years in practice
938K people helped
Continue
108,000 doctors available
Read more answers from doctors